Jump to content
CrazyBoards.org

mjs190

Has anyone heard of APs increasing anxiety/obsessions?

Recommended Posts

Posted (edited)

Suddenly every AP I try (Risperdal, Seroquel, Abilify, and especially Zyprexa and Trilafon) causes a marked increase in my anxiety, to level of near- or full-blown panic. I also get OCD-type thought exacerbations, and racing thoughts in general. I've read this may be due to the 5ht-2A receptor causing OCD-like thoughts (but these were studies in schizophrenia). Any insight appreciated.

Edited by mjs190

Share this post


Link to post
Share on other sites
Posted (edited)
7 hours ago, mjs190 said:

Any insight appreciated.

Sometimes, APs might cause a sense of motor restlessness known as akathisia, which can feel like anxiety to some people......More about akathisia: https://www.medlink.com/index.php/article/akathisia

How is the Abilify working for you?......Is your doc planning on keeping you at 5mg, or maybe moving up a bit?

One last thing to add because I noticed you are taking fish oil.........Fish oil can increase agitation and anxiety in some people......https://mentalhealthdaily.com/2015/03/22/fish-oil-side-effects-adverse-reactions/

It's a pretty long article, so here's a small quote from it:  " Anxiety:  While there is some evidence that omega-3 increases lead to decreased cortisol (a stress hormone), not everyone feels less anxious from fish oil.  One side effect that people have reported is an increased level of anxiety.  This may stem directly from an increase in certain neurotransmitters like acetylcholine."

These are just a couple of possibilities...

 

Edited by CrazyRedhead

Share this post


Link to post
Share on other sites

That's very odd because some of those are used for anxiety (like Trilafon). I have read that about schizophrenia patients too. Perhaps you might be schizoaffective bipolar type? (majorly uncertain about that possibility)

I'm just throwing this out there because it abolished my anxiety and I am a huge fan of it, but have you tried Stelazine? It's another oldie and may be hard to get a pharmacy to get, but if you can get it, it may be worth it. 1-2 mg bid-tid would be all you need, probably starting with 1 mg bid. I'm on 5 mg bid which is actually outside the dosage recommendation for anxiety, but it works for me, especially when taken with a benzo. That's just me though. Just an idea.

Have you tried Vraylar? I don't see it on your past meds list. Just another possibility to try.

Keep us posted.

  • Thanks 1

Share this post


Link to post
Share on other sites

Ability made me feel as if I was coming out of my skin. And Red is right about the fish oil.

Share this post


Link to post
Share on other sites
On ‎1‎/‎6‎/‎2020 at 3:21 PM, Gearhead said:

Ability made me feel as if I was coming out of my skin. And Red is right about the fish oil.

I wonder if the fish oil thing is related to some kind of antidepressant activity creating a mixed'ish state..  Dr. Phelps from psycheducation.org lists it as a antidepressant therapy for bipolar folks.

Share this post


Link to post
Share on other sites
On ‎1‎/‎5‎/‎2020 at 10:34 PM, mjs190 said:

Suddenly every AP I try (Risperdal, Seroquel, Abilify, and especially Zyprexa and Trilafon) causes a marked increase in my anxiety, to level of near- or full-blown panic. I also get OCD-type thought exacerbations, and racing thoughts in general. I've read this may be due to the 5ht-2A receptor causing OCD-like thoughts (but these were studies in schizophrenia). Any insight appreciated.

I've been having this reaction to everything but Zyprexa.  No help here, but wanted to let you know you weren't alone.

Thank god Zyprexa is still an emergency med for me.

Share this post


Link to post
Share on other sites
2 hours ago, mikl_pls said:

How are you doing, @mjs190?

Currently inpatient because things got bad and we couldn’t use most APs to control my symptoms. They’ve got me on a medium dose of Seroquel XR and kept the Depakote the same while removing the lithium. The goal is to add Lamictal; I did really fucking well on a combination of Depakote and Lamictal a couple years ago and I’d like to get that level of stability back while keeping a low dose of Seroquel for anxiety and sleep; higher doses seem to have negative effects in those realms.

  • Like 1

Share this post


Link to post
Share on other sites

Thank you for the update. I hope you feel better.

Share this post


Link to post
Share on other sites
On ‎1‎/‎13‎/‎2020 at 1:14 PM, Arj72 said:

I wonder if the fish oil thing is related to some kind of antidepressant activity creating a mixed'ish state..  Dr. Phelps from psycheducation.org lists it as a antidepressant therapy for bipolar folks.

 

On ‎1‎/‎6‎/‎2020 at 3:21 PM, Gearhead said:

Ability made me feel as if I was coming out of my skin. And Red is right about the fish oil.

Odd that I bring this up yesterday after I had just started taking fish oil a couple days ago.  The morning after both doses I noticed an increase in anxiety that was well controlled prior.  I won't take a dose for the next few days to see if it's the culprit.

Share this post


Link to post
Share on other sites

@mjs190 thank you for the update, we really appreciate it. I'm sorry you had to go inpatient but super glad you're safe! Good luck with the Lamictal addition/titration, hope that goes well. If you can, keep us updated, but I understand that you're inpatient and might not have much access to your phone or a computer and have family and friends that you need to keep updated as well. Keep them your priority, get to feeling better, and just let us know what's going on as you're able to, especially when you're discharged. Sending positive thoughts your way! Hope you feel better soon! :) 

Share this post


Link to post
Share on other sites

Discharged a few days ago. Spent 10 days in the hospital on a bipolar mood disorder unit. It was mostly helpful. Lots of med changes as you can see in my signature. Ditching Lithium because it just doesn't seem to help me personally, especially as someone with mixed episodes and predominant depressive features. Adding Lamictal for the rapid cycling nature of my illness course and for depression. Klonopin will soon be just PRN for anxiety/panic, but I'm currently taking it scheduled. Seroquel XR is coming down to a sedative/hypnotic dose because 300 mg was worsening OCD thought patterns which apparently is a thing with some AAPs according to my current psychiatrist; I discharged straight into a partial hospitalization program where I'll spend 6-7 days before fully returning to "normal" life.

  • Like 1

Share this post


Link to post
Share on other sites
1 hour ago, mjs190 said:

Discharged a few days ago. Spent 10 days in the hospital on a bipolar mood disorder unit. It was mostly helpful. Lots of med changes as you can see in my signature. Ditching Lithium because it just doesn't seem to help me personally, especially as someone with mixed episodes and predominant depressive features. Adding Lamictal for the rapid cycling nature of my illness course and for depression. Klonopin will soon be just PRN for anxiety/panic, but I'm currently taking it scheduled. Seroquel XR is coming down to a sedative/hypnotic dose because 300 mg was worsening OCD thought patterns which apparently is a thing with some AAPs according to my current psychiatrist; I discharged straight into a partial hospitalization program where I'll spend 6-7 days before fully returning to "normal" life.

How are you feeling? Better I hope! Sounds like you're on the path to getting back on your feet! I hope these new med changes help you! I have considered the Depakote + Lamictal combo in hopes that I could thin out my cocktail, but Lamictal worsens my already severe tremor and worsens this bizarre phenomenon that I've done since a baby that my mother calls "body quaking" that happens every time I yawn. Depakote... I don't remember the two weeks I was on Depakote, I'll just put it that way... lol. I was only on 500 mg.

Best of luck to you in your progress to returning back to "normal" life. :)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...